Psychosis

Psychosis is a psychic disorder in which there is a loss of touch to reality and affects the brain's information processing. It is also associated with the occurence of hallucination or delusion. However, it is not the disease itself and is an underlying sign of a psychotic disorder like schizophrenia or bipolar disorder. A psychotic episode is manifested by audio, visual and tactile hallucinations, and delusions.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can psychosis occur as a result of over dosage of anti-psychotic drugs?

Query: Hello doctor, I used to take five prescription pills Abilify, Artane and Phenergan that I did not need. My doctor intimidated me into taking it otherwise, risking admission to the hospital, so I took antipsychotics and antidepressants and sometimes an anxiety pill and a beta blocker as well. I stopp...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hello, Welcome to icliniq.com. Thank you for taking help from a psychiatrist. How can antipsychotic medications cause psychosis? If you do not have a history of psychosis, antipsychotic medication can not induce psychosis. But if you had psychosis in the past and you are on antipsychotics, and you...  Read Full »

After experiencing two drug-induced psychosis, I do not feel excitement or pleasure and have a low sex drive. What should I do?

Query: Hello doctor, Currently, I am not able to feel excitement, pleasure, or joy. Also, my sex drive is low, and I find it hard to get aroused. I have experienced two drug-induced psychosis. The medication I am currently on is Effexor 225 mg and Zyprexa 2.5 mg. Previously I was on Lexapro 40 mg, and I fe...  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hello, Welcome to icliniq.com. Effexor (Venlafaxine) at 225 mg dose can cause a reduction in sex drive. But this dose is necessary for you to control depression symptoms. Your mood is persistently low despite adequate doses, so either one or more antidepressants should be added, or the dose of Eff...  Read Full »

I am getting mental images of the past for the ten months. Why?

Query: Hello doctor, I have been suffering from what I think are mental problems since last year. To give you some context, I went abroad for studies, and I felt extremely lonely and miserable there. After a year, I was suffering from sleep problems. However, one day, I had confusing thoughts, just before ...  Read Full »


Dr. Prathap

Answer: Hi, Welcome to icliniq.com. This problem you are facing is a mental illness for sure. The description of your symptoms seems that it is a serious issue, as it has been persistent for the past 10 months. The problem you are facing is probably visual hallucinations or illusions, which are a part of ps...  Read Full »

What is the treatment for seizure episodes in my 15-year-old sister?

Query: Hello doctor, My sister has been having seizures. So, we consulted a doctor, who said she has abnormal brain activity. Her EEG showed abnormal spikes. Currently, she is taking Levipil 1000,  twice a day. What is going on with my sister? No one is explaining anything, and the medication is affecti...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hello, Welcome to icliniq.com. I have read your query and understand your concerns. Regarding seizures, Levipil (Levetiracetam) is a good option for treatment of seizure disorder, and I think your doctor has taken the right decision. Now regarding the behavioral changes that you mentioned, I woul...  Read Full »

I feel tired and anxious after taking Abilify. Why?

Query: Hi doctor, I am so anxious and sleeping 9 to 10 hours per day. It has begun when I start taking Abilify pills and Akineton. Why I feel so tired every day?  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi, Welcome to icliniq.com. Please answer me a few more questions. Do you have any of the following symptoms? Persistent low mood, disturbed appetite, loss of interest in previously pleasurable activities, ideas of hopelessness, ideas of helplessness, ideas of suicide and persistent headache. ...  Read Full »

Is auditory hallucination a sign of psychosis?

Query: Hi doctor, I just experienced the first auditory hallucination of my life. An infomercial inside my head where one voice speaks like advertising and another sings a slogan repeatedly. This was not something from my memory. It is not even a real company. When plugging my ears, it got even louder. I ...  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hi, Welcome to icliniq.com. I understand your concern. As of now, I do not think it is a hallucination. If you had some perception issue, you would not complain about this. Insight is absent in psychosis. You are yourself trying to find a reason. This could be due to severe anxiety due to sleep d...  Read Full »

What can be the reason for my father's sudden behavioral changes?

Query: Hello doctor, My father has been a diabetic patient for the past 20 years. Six months ago, he got affected by pulmonary tuberculosis and got administered with anti-TB drugs and insulin was administered in basal bolus regimen. Now both TB and diabetes are well under control. For the past one week, h...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hello, Welcome to icliniq.com. I understand your concern. From your description, I feel it is more than just stress. A simple thing such as stress cannot be attributed to these many complex symptoms. In my opinion, there are two possibilities which should be ruled out before calling it just stres...  Read Full »

My cousin is not talking to anyone and remains silent. Why?

Query: Hello doctor, My cousin is a 23 year old student who is good at academics. He has limited himself to his room. He is not going out at all. Nowadays his exams are over. He does not talk with our family members. He does not have food for days together. If anyone, even his mother tries to talk with hi...  Read Full »


Dr. Ravi M. Soni

Answer: Hi,  Welcome to icliniq.com. Depending upon the symptoms you have described, in 23 year old student, there are two possibilities: 1. Psychic breakout: He might have experienced some psychic breakout in this age like, failure in the exams, scolding from the parents or teachers, failure in love and ...  Read Full »

Will my cognitive deficits reverse after taking treatment?

Query: Hi doctor, I had a psychotic episode five months back, and I was treated with Olanzapine. Unfortunately, I stopped the medication abruptly, and since then, I have noticed bad cognitive deficits and deficits in empathy. I am being treated again after three months without medication and this time with...  Read Full »


Dr. Vishal Anilkumar Gandhi

Answer: Hi, Welcome to icliniq.com. Thanks for writing in, and I understand your concern. I suggest that you may have psychosis. It will affect cognition if you have a long duration of psychosis. It is reversible if you take care of your cognition. I suggest continuing your medication and to follow...  Read Full »

I am experiencing tingling in my right arm and feet, headaches, and dizziness. Why?

Query: Hi doctor, I have been experiencing tingling in my right arm and feet, headaches, and dizziness for about one week. I had these symptoms for the first time. I am currently having Quetiapine. Please, what kind of health condition might be the reason behind my symptoms, and is it an emergency to go a...  Read Full »


Dr. Florilyn Joyce Chulsi Bentrez

Answer: Hello, Welcome to icliniq.com. Thank you for the query. Is the right side of the face also tingling? Why are you taking in Quetiapine? What is it for? Are you diagnosed with hypertension, diabetes, and heart disease? I suggest you undergo MRI (magnetic resonance imaging) stroke protocol and chec...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.